Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 20, 2006, 6:26 PM EDT for Cumberland County, North Carolina. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 20, 2006, 8:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 202228
FFWRAH
NCC051-210000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER SOUTHERN
CUMBERLAND COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDER...
HOPE MILLS AND CEDAR CREEK.
THE HEAVIEST RAINS ARE FALLING JUST WEST OF CEDAR CREEK ALONG AND
ADJACENT TO THE CAPE FEAR RIVER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.
LAT...LON 3506 7881 3505 7889 3497 7897 3485 7877
3485 7863 3494 7861
$$
VINCENT1 follow-up statement
000
WGUS72 KRAH 210003
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT TUE JUN 20 2006
NCC051-210009-
CUMBERLAND NC-
759 PM EDT TUE JUN 20 2006
...THE FLASH FLOOD WARNING FOR SOUTHERN CUMBERLAND COUNTY HAS
EXPIRED AT 800 PM EDT...
THE THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING OVER SOUTHERN
CUMBERLAND COUNTY HAVE FINALLY DISSIPATED. MOTORISTS ARE STILL URGED
TO TAKE CAUTION...PARTICULARLY ALONG HIGHWAY 87 WEST OF CEDAR CREEK
WHERE THE HEAVIEST RAINFALL OCCURRED.
LAT...LON 3506 7881 3505 7889 3497 7897 3485 7877
3485 7863 3494 7861
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:55 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 20, 1:55 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT TUE JUN 20 2006 .SYNOPSIS... MID AND UPPER SHORTWAVE TROUGH WILL PUSH EAST OF THE AREA THIS EVENING. THIS WILL ALLOW SUBTROPICAL RIDGE TO BUILD EAST INTO THE SOUTHEAST CONUS ON WEDNESDAY...CRESCENDOING ON THURSDAY BEFORE WEAKENING IN RESPONSE TO SHORTWAVE ENERGY OVER THE GREAT LAKES REGION DIVING SOUTHEAST INTO THE OHIO VALLEY. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... TONIGHT...AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE EARLY THIS EVENING ACROSS THE COASTAL PLAIN AS MID AND UPPER SHORTWAVE TROUGH/VORT MAX LIFTS NORTHEAST UP THE EASTERN SEABOARD. MID-LEVEL DRY PUNCH AND SUBSIDENCE WILL RESULT IN CLEAR AND DRY CONDITIONS OVERNIGHT. LOWS 67 TO 71. WEDNESDAY AND THURSDAY...LARGE SCALE RIDGING ACROSS THE SOUTHEAST WILL RESULT IN THE WARMEST TEMPERATURES OF THE SEASON. LOW-LEVEL THICKNESSES CREEP UP 3 TO 6 METERS EACH DAY...PEAKING NEAR 1435 METERS ON THURSDAY. IN-HOUSE THICKNESS SCHEME INDICATE THURSDAY TO BE THE WARMEST DAY...HOWEVER SLIGHT DEEPER MOISTURE/CLOUD COVERAGE MAY NEGATE THE MINUTE THICKNESS DIFFERENCE. EITHER WAY HIGHS EACH DAY IN THE LOWER TO MID 90S. DEWPOINTS WILL HOVER BETWEEN 65 TO 70...RESULTING IN HEAT INDICES NEAR 100 IN THE COASTAL PLAIN AND SANDHILLS. NO APPARENT FOCUS FOR CONVECTION OTHER THAN STRONG CONDITIONAL INSTABILITY AND SEABREEZE/OUTFLOW INTERACTION. FRIDAY...THICKNESSES FALL OFF ON FRIDAY AS SUBTROPICAL RIDGE FLATTENS. SLIGHTLY DEEPER MOISTURE WILL HELP AS WELL...WITH HIGHS 90 TO 93 AND RAIN CHANCES INCREASE SLIGHTLY IN THE NORTHWEST PIEDMONT WITH WEAK FRONT APPROACHING THE AREA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... OVERALL PATTERN CHANGES LITTLE DURING THIS PERIOD. UPPER RIDGE OVER WESTERN CONUS AND OFF THE SOUTHEAST ATLC COAST WITH TROUGH OVER OHIO VALLEY JUST WEST OF AREA. AT THE SURFACE...INVERTED TROUGH WITH PERSISTENT SOUTHEAST MOISTURE FEED OFF THE ATLC. THIS WILL RESULT IN CONSIDERABLE CLOUD COVER AND CHANCE FOR MOSTLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. KEEP POPS IN THE 30-40 PERCENT RANGE WITH BEST CHANCE IN THE AFTERNOON/EVENING. SOME MODERATION IN TEMPERATURES WITH HIGHS GENERALLY IN THE MID AND UPPER 80S...CLOSE TO SEASONAL NORMS. LOWS IN THE 60S TO AROUND 70. && .AVIATION... VFR CONDITIONS AT ALL TAF SITES. SCATTERED CU 4-6 KFT THROUGH 23Z. POSSIBLY A BRIEF PERIOD BKN CIGS 4-6KFT RWI AND FAY VICINITIES 20Z THROUGH 00Z WITH AN ISOLATED SHOWER OR STORM. PATCHY FOG AROUND SUNRISE (10Z-12Z) RWI-FAY LOWERING VSBYS 3- && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... SHORT TERM...LOCKLEAR LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jun 20, 4:35 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 435 AM EDT TUE JUN 20 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 435 AM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL RISE TO AROUND 100 IN THE COASTAL PLAIN AND SANDHILLS ON WEDNESDAY AFTERNOON. THIS MAY POSE A HEALTH HAZARD FOR SOME GROUPS...MAINLY THE ELDERLY AND VERY YOUNG. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RFG
In the hours before
Special weather statement, Jun 20, 5:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 512 PM EDT TUE JUN 20 2006 NCZ088-089-202215- CUMBERLAND-SAMPSON- 512 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND COUNTIES THROUGH 615 PM EDT... AT 512 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER CEDAR CREEK AND STEDMAN...OR ABOUT 11 MILES EAST OF FAYETTEVILLE...MOVING EAST SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...AUTRYVILLE... SALEMBURG...ROSEBORO...CLINTON. IN ADDITION TO DEADLY CLOUD TO GROUND LIGHTNING...SMALL HAIL...GUSTY WINDS OF 30 TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jun 20, 6:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 620 PM EDT TUE JUN 20 2006 NCZ088-202315- CUMBERLAND- 620 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL DRIFT ACROSS CUMBERLAND COUNTY THROUGH 715 PM EDT... AT 620 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CONTINUING TO DEVELOP FROM ABOUT 4 MILES SOUTH OF FAYETTEVILLE SOUTHEAST TO CEDAR CREEK...MOVING SLOWLY SOUTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CEDAR CREEK AND RURAL SOUTHERN CUMBERLAND COUNTY. VERY HEAVY RAIN... SMALL HAIL... AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. DOPPLER RADAR PRECIPITATION ESTIMATES SHOW 2 TO 4 INCHES OF RAIN HAVE FALLEN IN THE CEDAR CREEK AREA IN THE LAST COUPLE OF HOURS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES IN THE NEXT HOUR ARE POSSIBLE AS THESE THUNDERSTORMS REDEVELOP OVER THIS AREA. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 27 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.